What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 7, 2:54 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 7, 2:54 AM CST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
354 AM CDT Sun Apr 7 2019
.SHORT TERM (Tonight through Monday)...
The MCS we have been advertising over the last couple days is
currently taking shape along the Rio Grande. As of writing, the nose
of the system is just now entering Eagle Pass with additional activity
developing to the south. The MCS will push east this morning as the
upper level trough lifts across the region. The line will move into
a very unstable environment, characterized by MUCAPE ranging from
2500-3000 J/kg, DCAPE around 1000 J/kg, and ~40-50 kts 0-6 km
Bulk Shear. Our main threats this morning will be damaging winds
and large hail. However, our tornado threat cannot be ruled out as
select model soundings indicated helicity values near 200 m2/s2,
especially closer to the coast. As a result, a Severe Thunderstorm
Watch is currently in effect until 9 AM CDT for all of South
Texas as well as the bays and nearshore waters.
Heavy rainfall will also be possible this morning. We are
generally expecting 1-2" of rain with locally higher amounts possible.
The threat for the heaviest rainfall remains to our north today.
Our soils should be able to handle any heavy rainfall amounts as
our 6hr Flash Flood Guidance is about 4-5". As the line of strong
to severe thunderstorms advances east, we could see some localized
flooding but widespread flooding is not expected at this time. It
is worth noting that WPC has included the Victoria Crossroads in
a slight risk in the Excessive Rainfall Outlook with the Northern
Coastal Bend and Coastal Plains in a marginal threat.
The MCS will be nearing the coast by mid morning and should be clear
of the Victoria Crossroads by mid afternoon. As the boundary moves
through, any remaining patchy fog will clear out. A few lingering
showers are possible this afternoon but the bulk of the activity
will be out of the region. Drier air will filter into South Texas
this evening in the wake of this morning's cold front. As this
drier air settles in tonight, there may be enough low level
moisture in place, mainly across our eastern areas to lead to
patchy fog before sunrise tomorrow morning. Monday will set up to
be a pretty nice day as the mid level ridge builds in with highs
in the mid 80s to low 90s under mostly sunny skies.
&&
.LONG TERM (Monday night through Saturday)...
Extended begins with South Texas under an upper ridge, with
subsidence, sunshine, and warming temperatures. Return flow begins
Tuesday evening and increases on Wednesday as our next system begins
to move out into the Plains. That disturbance will push a weak front
through on Thursday. That front will likely go through dry, but will
knock several degrees off high temperatures. Increasing moisture and
weak upper support into the weekend may be enough for isolated
showers and a thunderstorm or two.
&&
.MARINE...
Patchy sea fog has been lingering along the coast early this
morning. Visibilities may briefly fall below 1 nautical mile at
times. Conditions will improve as a cold front pushes offshore by
mid morning. Showers and thunderstorms, some potentially severe,
will be possible by mid morning. Activity will clear out through
the afternoon hours. A weak offshore will set up in the wake of
the front. Weak flow on Tuesday will turn onshore late, and
increase on Wednesday. A weak disturbance will move through the
waters on Thursday, turning winds mainly easterly. Moisture will
begin to build the rest of the week, with rain chances for Friday
and Saturday with some weak upper support setting up.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 82 62 87 62 89 / 90 10 10 0 0
Victoria 77 60 85 59 88 / 100 20 10 0 0
Laredo 85 63 91 63 94 / 60 10 0 0 0
Alice 81 61 88 61 91 / 80 10 10 0 0
Rockport 78 64 83 63 80 / 100 10 10 0 0
Cotulla 82 59 88 60 92 / 70 10 0 0 0
Kingsville 82 61 88 61 91 / 90 10 10 0 0
Navy Corpus 80 65 84 65 80 / 90 10 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
TC/95...SHORT TERM
JV/71...LONG TERM
Hazardous weather outlook, Apr 7, 3:07 AM CST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
407 AM CDT Sun Apr 7 2019
TXZ229>234-239>247-342>347-442-443-447-080915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
407 AM CDT Sun Apr 7 2019
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
A Severe Thunderstorm Watch is in effect for all of South Texas
until 9 AM this morning.
Scattered to widespread thunderstorms are possible throughout the
day. Some of these storms could produce damaging winds, large
hail and frequent lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to relay reports of severe
weather and flooding. Use hashtags #ccspotter and #txwx
GMZ230-235-250-255-270-275-080915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
407 AM CDT Sun Apr 7 2019
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
A Severe Thunderstorm Watch is in effect for the bays and
nearshore waters until 9 AM this morning.
Patchy sea fog will linger along the coast through mid morning.
Visibilities may briefly drop below 1 nautical mile at times.
Scattered to widespread thunderstorms are possible throughout the
day. Some of these storms could produce damaging winds, large
hail and frequent lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
TC
In the hours before
Special weather statement, Apr 7, 3:30 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
430 AM CDT Sun Apr 7 2019
TXZ229-239-071000-
Webb-La Salle-
430 AM CDT Sun Apr 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...
At 429 AM CDT, a strong thunderstorm was located near Callaghan, or
13 miles southwest of Encinal, moving northeast at 30 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Encinal, Callaghan, Las Tiendas and Botines.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2777 9948 2789 9963 2821 9938 2803 9915
TIME...MOT...LOC 0929Z 221DEG 26KT 2789 9950
TMT
Special weather statement, Apr 7, 4:06 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
506 AM CDT Sun Apr 7 2019
TXZ231-232-071030-
Live Oak-Bee-
506 AM CDT Sun Apr 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LIVE OAK AND
NORTHWESTERN BEE COUNTIES...
At 505 AM CDT, a strong thunderstorm was located over Pawnee, or 14
miles southwest of Kenedy, moving northeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Pawnee and Nell.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2869 9801 2869 9800 2872 9792 2869 9787
2855 9795 2861 9814 2878 9809
TIME...MOT...LOC 1005Z 211DEG 28KT 2866 9802
TMTSpecial weather statement, Apr 7, 4:13 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
513 AM CDT Sun Apr 7 2019
TXZ229-239-071045-
Webb-La Salle-
513 AM CDT Sun Apr 7 2019
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEBB AND SOUTHWESTERN LA
SALLE COUNTIES...
At 511 AM CDT, strong thunderstorms were located along Interstate 35
from near Orvil to Callaghan to 5 miles south of Encinal, moving
northeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Laredo, Encinal, Botines, Unitec Industrial Park, Doctors Hospital Of
Laredo, Laredo Country Club, Ranchos Penitas West, Orvil and
Callaghan.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2752 9953 2757 9951 2761 9954 2761 9956
2760 9958 2761 9958 2764 9960 2764 9963
2763 9962 2763 9966 2764 9967 2765 9966
2766 9969 2821 9935 2807 9909 2751 9951
TIME...MOT...LOC 1011Z 211DEG 28KT 2786 9941
TMTSpecial weather statement, Apr 7, 4:34 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
534 AM CDT Sun Apr 7 2019
TXZ230-231-071100-
Live Oak-McMullen-
534 AM CDT Sun Apr 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCMULLEN AND
NORTHWESTERN LIVE OAK COUNTIES...
At 534 AM CDT, a strong thunderstorm was located over Calliham, or
near Choke Canyon, moving north at 40 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Three Rivers, Choke Canyon, Tilden, Calliham, Nell, Cross, Crowther,
Simmons, Whitsett and Esseville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2874 9805 2834 9823 2836 9871 2864 9862
2864 9834 2861 9833 2879 9810
TIME...MOT...LOC 1034Z 197DEG 36KT 2846 9831
TMTSpecial weather statement, Apr 7, 4:40 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
540 AM CDT Sun Apr 7 2019
TXZ231-241-071115-
Live Oak-Jim Wells-
540 AM CDT Sun Apr 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JIM WELLS AND
SOUTHEASTERN LIVE OAK COUNTIES...
At 539 AM CDT, a strong thunderstorm was located near Tecalote, or 8
miles northeast of San Diego, moving north at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Alice, Midway, Tecalote, Annarose, Lagarto, Mount Lucas, Rancho De La
Parita and Westdale.
LAT...LON 2781 9824 2790 9824 2828 9817 2820 9788
2776 9809
TIME...MOT...LOC 1039Z 198DEG 29KT 2787 9816
TMTSpecial weather statement, Apr 7, 5:04 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
604 AM CDT Sun Apr 7 2019
TXZ230-231-071130-
Live Oak-McMullen-
604 AM CDT Sun Apr 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND
NORTHWESTERN LIVE OAK COUNTIES...
At 603 AM CDT, a strong thunderstorm was located over Choke Canyon,
moving north at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Choke Canyon, Calliham, Crowther, Whitsett and Esseville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near Choke Canyon Reservoir, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 2842 9821 2844 9843 2864 9846 2864 9834
2861 9833 2878 9810
TIME...MOT...LOC 1103Z 190DEG 25KT 2853 9830
TMT